Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 14, 1996, 1:54 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1996, 1:54 PM PDT (20:54 UTC)
- Expired
- Jul 14, 1996, 4:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 142056 FFWLAS NVC003-142300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 154 PM PDT SUN JUL 14 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...WEST CENTRAL AND NORTHWEST CLARK COUNTY... AT 155 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND NATIONAL WEATHER SERVICE SPOTTERS CONTINUED TO INDICATE VERY HEAVY RAINFALL IN THE SPRING MOUNTAIN RECREATION AREA AND ALSO THE SHEEP RANGE. THE HEAVY RAIN ALSO EXTENDED SOUTH NOW TO HIGHWAY 160 ALONG THE MOUNTAIN SPRINGS SUMMIT BETWEEN BLUE DIAMOND AND PAHRUMP. THE NEVADA DIVISION OF FORESTRY IN MOUNT CHARLESTON HAS ALREADY REPORTED SOME ROADS WASHED OUT IN THE UPPER PORTION OF KYLE CANYON. THE STORMS WERE SHOWING VERY LITTLE MOVEMENT OR WERE REDEVELOPING OVER THE SAME AREA. VERY HEAVY RAIN WILL CONTINUE ACROSS THE SPRING MOUNTAINS AND SHEEP RANGE AND EVEN IF IT TAPERS OFF THE RUNOFF FROM THE HEAVY RAIN MAY STILL CAUSE FLASH FLOODING LONG AFTER THE RAIN HAS STOPPED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOUf ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. PHS &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:09 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 9:09 AM PDT, 4 hours 45 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 908 AM PDT SUN JUL 14 1996 ALREADY HAD SOME SHOWERS AND TRW'S POP UP THIS MRNG ACRS ERN SAN BRNDNO ACRS EXCISTING THETA-E/H8 DP AXIS ACRS NV/CA BDR. WK VORT CIRCULATION NR SAN AIDED IN BRINGING UP NOCTURAL MSTR SURGE UP CO RVR VALLEY. TDY DPS ACRS RVR VALLEY RANGES FROM LWR 70S NR BLH AND YUM...LHU AND EED NR 60...THIS UP CONSIDERABLY FROM YSTDY WHERE BLH AND YUM WERE IN MID 50S AND LHU AND EED IN MID AND UPR 40S. SO CHNGD WRDG A TAD FOR MORE WIDESPREAD ACTIVITY TDY THAN INDCD BY PREV FCST. THETA-E RDG AND DRY SLOT SITUATING MORE N-S TDY EVEN MORE TMW WITH SOME DRYING STARTING TO OCCUR NW OF TPH WITH ASSISTANCE OF NRN CA S/W. THE LAST 4 OR 5 DAYS ACTIVITY STARTED ALONG THIS DRY SLOT SO WILL PROBABLY START THERE AGAIN TODAY ALONG PRC-BTY LINE. MOIST H7/H8 S-SE FLO WL CONT OVR XTRM SRN NV...NW AZ...AND CO RVR VALLEY TMW SO TRW'S CONTG TMnW WARRANTED. LOW LVL MSTR SLOW TO CREEP OUT OF CWA W TO E SO WL INDICATE THIS IN PM CWA FCST PACKAGE. LAS321. CORDERO
In the hours before
Special weather statement, Jul 14, 11:16 AM PDT, 2 hours 38 minutes before
NVZ008-009-AZZ002-003-CAZ019-142015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1117 AM PDT (1117 AM MST) SUN JUL 14 1996 ...SHOWERS AND THUNDERSTORMS OCCURRING OVER CLARK COUNTY IN NEVADA...SOUTHERN MOHAVE COUNTY IN ARIZONA AND SAN BERNANDINO COUNTY IN CALIFORNIA... 1...IN EASTERN SAN BERNANDINO...AT 11 AM PDT LAS VEGAS WEATHER SERVICE AND EDWARDS AIR FORCE DOPPLER RADAR INDICATED NUMEROUS LIGHT SHOWERS ALONG AND SOUTH OF INTERSTATE 40. SHOWERS EXTENDED FROM NEEDLES IN THE COLORADO RIVER VALLEY TO JUST EAST OF THE BARSTOW-DAGGET AREA AND OVER THE TWENTY NINE PALMS MARINE BASE. 2...IN MOHAVE COUNTY...LIGHT SHOWERS WERE EXTENDING FROM ALAMO LAKE TO JUST NORTH OF PARKER DAM ALONG THE SOUTHERN BORDER OF THE COUNTY. 3...IN CLARK COUNTY...SHOWERS AND THUNDERSTORMS WERE DETECTED ALONG THE SHEEP RANGE NEAR THE LINCOLN/CLARK COUNTY BORDER AND IN PORTIONS OF THE SPRING MOUNTAINS RECREATION AREA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NEVADA...MOHAVE COUNTY IN ARIZONA AND SAN BERNANDINO IN SOUTHERN CALIFORNIA THIS AFTERNOON. ANY OF THE SHOWERS OR THUNDERSTORMS ACROSS SOUTHERN NEVADA ...MOHAVE COUNTY IN ARIZONA OR SAN BERNANDINO WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY SHOWERS MAY BE ENCOUNTERED WITH THESE STORMS. VISIBILITY MAY BE REDUCED TO NEAR ZERO AT TIMES ON AREA ROADWAYS. PEOPLE TRAVELLING ALONG I-15 NEAR THE CALIFORNIA AND NEVADA BORDER AND ALONG I-40 IN SAN BERNANDINO SHOULD KEEP AN EXTRA CAUTIOUS EYE ON APPROACHING STORMS. SOMETIMES THE PARENT SHOWER OR THUNDERSTORM CAN BE MILES AWAY. LISTEN TO THIS STATION FOR FURTHER INFORMATION AND STATEMENT|S FROM THE NATIONAL WEATHER SERVICE. CORDERO
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:51 AM PDT | Flash Flood Warning | VEF | Clark | 69 min |
| Jul 14, 11:51 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 69 min |
| Jul 14, 2:55 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 65 min |
| Jul 14, 3:11 PM PDT | Flash Flood Warning | VEF | Clark | 64 min |
| Jul 14, 3:11 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
| Jul 14, 3:33 PM PDT | Flash Flood Warning | VEF | Clark | 57 min |
| Jul 14, 3:33 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Jul 14, 4:21 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 14, 4:21 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.